MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY
Catalog Number VBJR060502A
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.A2, a3, a4, b7: patient age, dob, weight, gender, and medical history were requested but not made available.H6 - code c19: a review of manufacturing records verified that the lot involved in this complaint met all pre-release specifications.H6 - code c21: results pending completion of investigation.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6)2025, a patient underwent treatment for a peripheral artery disease (pad) in the superficial femoral artery (sfa) using a gore® viabahn® endoprosthesis with heparin bioactive surface (viabahn device).It was reported during the procedure, the physician advanced a 6mm x 5.0cm viabahn device over a terumo 0.018" guidewire through a boston 6fr introducer sheath.As the physician was attempting to deploy the device, it was noted that the deployment line broke.Reportedly, no calcification was noted, and the target treatment area had been successfully reached prior to deployment.The physician did not apply excessive force and was able to pull approximately 5¿10 cm before the line broke.No distal expansion or stent opening was observed.The device was withdrawn from the patient and no fragment was left within the patient.The physician attributed the failure to the deployment line breaking, which prevented the device from deploying.A new gore device was used to complete the procedure.The patient did not experience any adverse consequences.
 
Additional Manufacturer Narrative
Section h6 updated to reflect completion of investigation.A review of manufacturing records verified that the lot involved in this complaint met all pre-release specifications.Engineering evaluation: the condition of the vsx device as returned for evaluation was consistent with the primary reported complaint of a broken deployment line during attempted deployment.The outer zipper of the vsx device as returned was partially deployed and breakage of the deployment line was confirmed; there was no expansion of the endoprosthesis.However, the deployment failure could not be replicated.Deployment of the returned vsx device was able to continue when pulling the broken deployment line during evaluation, demonstrating that the deployment mechanism itself was not stuck.Procedural and benchtop deployment of the device can be impacted by different factors including but not limited to zipper integrity, delivery system support or stiffness, or presence of dried fluid on the device.The root cause for the broken deployment line during attempted deployment could not be established.

Brand Name
GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
jazmin dela rosa
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key23059625
Report Number2017233-2025-06607
Device Sequence Number13213873
Product Code NIP
UDI-Device Identifier00733132623952
UDI-Public(01)00733132623952(17)280322
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVBJR060502A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2025
Supplement Date Received by Manufacturer10/16/2025
Initial Report FDA Received Date09/15/2025
Supplement Report FDA Received Date10/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown